Vol. 3, No. 4, 2010

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
Mean curvature motion of graphs with constant contact angle at a free boundary

Alexandre Freire

Vol. 3 (2010), No. 4, 359–407

We consider the motion by mean curvature of an n-dimensional graph over a time-dependent domain in n intersecting n at a constant angle. In the general case, we prove local existence for the corresponding quasilinear parabolic equation with a free boundary and derive a continuation criterion based on the second fundamental form. If the initial graph is concave, we show this is preserved and that the solution exists only for finite time. This corresponds to a symmetric version of mean curvature motion of a network of hypersurfaces with triple junctions with constant contact angle at the junctions.

mean curvature flow, triple junctions, free boundaries
Mathematical Subject Classification 2000
Primary: 35K55, 53C44
Received: 8 December 2008
Revised: 8 October 2009
Accepted: 17 October 2009
Published: 8 September 2010
Alexandre Freire
Department of Mathematics
University of Tennessee
Knoxville, TN 37996-1300
United States